Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 256, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jul 3, 2006, 7:13 PM CDT for McLean County, Illinois. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2006, 7:13 PM CDT (00:13 UTC)
- Expired
- Jul 3, 2006, 8:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County McLean County, IL
The radar
The Lincoln radar (KILX), 46 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 3, 5:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.2 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1203 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 1863 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 040015 SVRILX ILC113-040100- /O.NEW.KILX.SV.W.0256.060704T0013Z-060704T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 713 PM CDT MON JUL 3 2006 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MCLEAN COUNTY IN CENTRAL ILLINOIS... * UNTIL 800 PM CDT. * AT 713 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR BLOOMINGTON...AND WAS MOVING NORTHEAST AT 40 MPH. ANOTHER SEVERE STORM WAS NOTED JUST SOUTHWEST OF STANFORD...ALSO MOVING NORTHEAST TOWARD BLOOMINGTON. THERE ARE MULTIPLE SEVERE STORMS ASSOCIATED WITH THIS WARNING. STAY IN SHELTER UNTIL ALL OF THE STORMS HAVE PASSED. * LOCATIONS IMPACTED INCLUDE... TOWANDA... COOKSVILLE... LEXINGTON... COLFAX... SAYBROOK... ADDITIONAL DEVELOPMENT OF SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS...IS LIKELY IN THE WARNED AREA. DAMAGING WINDS HAVE BEEN REPORTED WITH THIS STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4046 8926 4029 8924 4042 8849 4074 8870 $$ CHURCHILL
2 follow-up statements
000 WWUS53 KILX 040033 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 732 PM CDT MON JUL 3 2006 ILC113-040100- /O.CON.KILX.SV.W.0256.000000T0000Z-060704T0100Z/ MCLEAN- 732 PM CDT MON JUL 3 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR MCLEAN COUNTY... AT 731 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 5 MILES WEST OF COOKSVILLE...OR ABOUT 10 MILES EAST OF BLOOMINGTON...MOVING EAST AT 30 MPH. ANOTHER SEVERE STORM WAS LOCATED NEAR DANVERS...ALSO MOVING EAST AT 30 MPH. PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED... LEXINGTON. COOKSVILLE. PLEASANT HILL. ARROWSMITH. COLFAX. SAYBROOK. ADDITIONAL DEVELOPMENT OF SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS...IS LIKELY IN THE WARNED AREA. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4046 8926 4029 8924 4042 8849 4074 8870 $$
000 WWUS53 KILX 040058 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 758 PM CDT MON JUL 3 2006 ILC113-040108- /O.EXP.KILX.SV.W.0256.000000T0000Z-060704T0100Z/ MCLEAN- 758 PM CDT MON JUL 3 2006 ...THE SEVERE THUNDERSTORM WARNING FOR MCLEAN COUNTY EXPIRES AT 800 PM CDT... AT 752 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD WEAKENED...THUS THE WARNING WILL BE ALLOWED TO EXPIRE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM. REMAIN ALERT TO THE POSSIBILITY OF MORE SEVERE WEATHER. LAT...LON 4046 8926 4029 8924 4042 8849 4074 8870 $$ CHURCHILL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:50 PM CDT, 4 hours 23 minutes earlier.
Area forecast discussion, Jul 3, 2:50 PM CDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 250 PM CDT MON JUL 3 2006 .DISCUSSION... SHORT TERM...TONIGHT THROUGH WEDNESDAY... AIRMASS OVER NORTHERN ZONES HAS BECOME QUITE UNSTABLE THIS AFTERNOON WHERE LOW LEVEL MOISTURE IS POOLING ALONG AND SOUTH OF A DIFFERENTIAL HEATING BOUNDARY FROM ONGOING CONVECTION. EXPECT THUNDERSTORMS TO EXPAND AND BECOME SURFACE-BASED SHORTLY...WITH THE POTENTIAL FOR WIND DAMAGE. ADDITIONAL DEVELOPMENT WILL ALSO BE POSSIBLE OVER CENTRAL AREAS AS STORMS OVER NORTHEASTERN MISSOURI INTENSIFY AND MOVE EAST. VISIBLE SATELLITE ALSO SHOWS STREAKS OF CUMULUS STREAMING INTO SOUTHERN ILLINOIS WHERE SURFACE TEMPERATURES ARE IN THE MIDDLE 90S. WILL GO WITH CATEGORICAL/LIKELY POPS IN THE NORTH AND CENTRAL AREAS TONIGHT...WITH JUST SCATTERED OR ISOLATED ACTIVITY IN THE SOUTHEAST AWAY FROM THE BEST UPPER SUPPORT AND WIND FIELDS. THE MAIN SYNOPTIC FRONT WILL SAG INTO THE AREA ON TUESDAY...WITH PLENTY OF CONVECTIVE DEBRIS AROUND...MUCH LIKE WHAT IS HAPPENING ACROSS IOWA AND NORTHERN ILLINOIS TODAY. THE MOST CONCENTRATED AREAS FOR NEW DEVELOPMENT WILL BE ALONG AND AHEAD OF THE FRONT...WHICH SHOULD BE ACROSS THE MIDDLE OF ILLINOIS AT MIDDAY. AGAIN...LIKELY POPS SEEM REASONABLE AHEAD OF THE FRONT. AFTER THAT...DRIER AIR WILL SLOWLY FILTER INTO THE FORECAST AREA TUESDAY NIGHT AND WEDNESDAY. WILL GO AHEAD AND LINGER A SLIGHT CHANCE POP IN THE SOUTHEAST WEDNESDAY MORNING AS THE FRONT SHOULD MAKE SLOWER PROGRESS AS IT PUSHES SOUTH OF THE BELT OF WESTERLIES ALOFT. LONG TERM...THURSDAY THROUGH MONDAY... SHORTWAVE ENERGY THAT ROTATES AROUND THE UPPER TROUGH OVER THE NORTHEASTERN CONUS LATE WEDNESDAY AND THURSDAY SHOULD PRODUCE NO PRECIPITATION OVER THE FORECAST AREA. MODELS INDICATE THE LIFT IS WEAK/SHALLOW AND WILL PROBABLY BE INSUFFICIENT TO ACTIVATE ANY OF THE LINGERING MEAGER MOISTURE THAT MAY BE AROUND...ESPECIALLY THIS FAR TO THE SOUTHWEST. REMAINDER OF THE LONGER TERM FORECAST SHOULD BE QUIET. THE MAIN FORECAST ISSUE IS HOW LONG THE MEAN UPPER RIDGING WILL HOLD OVER THE WESTERN/CENTRAL STATES. FOR THIS...ATTENTION IS TURNED TO THE PACIFIC NORTHWEST WHERE THE GFS IS MUCH MORE AGRESSIVE IN LOWERING THE HEIGHTS AND CAUSING THE DOWNSTREAM RIDGE TO PUSH EASTWARD. THE ECMWF IS WEAKER WITH THE NORTHWESTERN TROUGH AND HOLDS ONTO RIDGING OVER THE CENTRAL STATES LONGER. THE ECMWF IS MORE CONSISTENT AND MORE CLIMATOLOGICALLY SOUND BASED ON TELECONNECTIONS...AND THE GFS HAS BEGUN TO TREND SLOWER AND SLOWER. THIS MEANS THAT THE FRONT THAT THE GFS BRINGS INTO THE MIDWEST ON MONDAY WILL LIKELY BE SLOWER. WILL THEREFORE CONTINUE WITH THE DRY FORECAST THURSDAY THROUGH MONDAY. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && 04
Hazardous weather outlook, Jul 3, 11:10 AM CDT, 8 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1110 AM CDT MON JUL 3 2006 ILZ027>031-036>038-040>044-047>053-041100- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CASS-MENARD-SCOTT-MORGAN- SANGAMON-CHRISTIAN-MACON- 1110 AM CDT MON JUL 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING INTO TONIGHT...FOR ALL OF CENTRAL ILLINOIS. HIGH LEVELS OF MOISTURE AND A LINGERING FRONT FROM RUSHVILLE THROUGH LINCOLN WILL PROVIDE THE FOCUS FOR THUNDERSTORMS LATER TODAY. THE PRIMARY THREAT WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE ON TUESDAY...BUT NO SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT BETWEEN 6 PM AND MIDNIGHT. ILZ045-046-054>057-061>063-041100- CHAMPAIGN-VERMILION-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY- CUMBERLAND-CLARK- 1110 AM CDT MON JUL 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING INTO TONIGHT...FOR ALL OF CENTRAL AND EAST CENTRAL ILLINOIS. HIGH LEVELS OF MOISTURE AND A LINGERING FRONT JUST SOUTH OF I-74 WILL PROVIDE THE FOCUS FOR THUNDERSTORMS LATER TODAY. THE PRIMARY THREAT WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON TUESDAY AFTERNOON...AS A COLD FRONT MOVES SOUTHEAST INTO EAST CENTRAL ILLINOIS. THE PRIMARY HAZARDS WILL BE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT BETWEEN 6 PM AND MIDNIGHT. ILZ066>068-071>073-041100- EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- 1110 AM CDT MON JUL 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT TEMPERATURES IN THE 95 TO 100 RANGE WILL COMBINE WITH HIGH LEVELS OF HUMIDITY TO PRODUCE HEAT INDEX VALUES IN THE 100 TO 105 DEGREE RANGE THIS AFTERNOON. PEOPLE PLANNING OUTDOOR ACTIVITIES ARE ADVISED TO TAKE FREQUENT BREAKS AND DRINK PLENTY OF WATER. THERE IS A SLIGHT CHANCE OF A THUNDERSTORM TOWARD EVENING...WITH BETTER CHANCES OVERNIGHT. NONE OF THE STORMS ARE EXPECTED TO REACH SEVERE LEVELS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON TUESDAY AFTERNOON AND EVENING...AS A COLD FRONT MOVES TOWARD SOUTHEAST ILLINOIS. THE PRIMARY HAZARDS WILL BE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THIS AFTERNOON OR TONIGHT. MILLER
In the hours before
Local storm report, Jul 3, 6:41 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
641 PM CDT MON JUL 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 PM TSTM WND DMG 5 W MASON CITY 40.20N 89.79W
07/03/2006 MASON IL EMERGENCY MNGR
POWER LINES DOWN.
&&
SCHAFFERLocal storm report, Jul 3, 6:42 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
642 PM CDT MON JUL 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM TSTM WND DMG MASON CITY 40.20N 89.70W
07/03/2006 MASON IL EMERGENCY MNGR
POWER LINES DOWN IN TOWN.
&&
SCHAFFERLocal storm report, Jul 3, 6:43 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
643 PM CDT MON JUL 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0641 PM HAIL BLOOMINGTON 40.48N 88.97W
07/03/2006 M0.88 INCH MCLEAN IL EMERGENCY MNGR
&&
SCHAFFERLocal storm report, Jul 3, 6:56 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
656 PM CDT MON JUL 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM TSTM WND DMG BLOOMINGTON 40.48N 88.97W
07/03/2006 MCLEAN IL EMERGENCY MNGR
TREES AND POWER LINES DOWN ACROSS ALL OF THE CITY OF
BLOOMINGTON.
&&
SCHAFFERThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 8:42 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Mason, Menard | 63 min |
| Jul 3, 9:19 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt | 56 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.